MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2101-0200
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Surgeon was performing a direct anterior total hip.When he attempted to impact a size 52 trident ii shell after reaming to a 52, the cup would not stick in place, on fluoro it was showing that it bottomed to where he reamed however.He then decided to trial with a 54 window trial and it appeared to seat without further reaming but it didn't have "a great bite." he then decided to go with a 56 shell, but first put a 55 reamer in and he didn't even need to turn the reamer on as it appeared to sit in.He attempted to impact the 56 shell where it seemed to bottom out within a few mallet strikes of impaction, however with subsequent strikes with the mallet, the shell backed out a bit visualized on fluoro.We noticed after pulling the shell out and looking at fluro we noticed the cup inserter threads protruding significantly out the backside of the shell.Surgeon then decided to unthreaded the shell enough so the threads were no longer protruding and then proceeded to successfully impact the shell.The affected inserter was part number 2101-0200 lot 133114.It appeared to have 5 threads.We opened a second inserter (lot 133016) we had in house and that inserter had less threads (~3 lot 133114).Update 06/14/2018: spoke with rep.There are no complaints or allegations against the 52 mm shell.Hospital will not provide further information.
 
Additional Manufacturer Narrative
An event regarding assembly issue involving a cutting edge cup impactor was reported.The event was confirmed by product inspection.Conclusions: the dimensional inspection confirmed the reported event.A material analysis engineer examined the device and noted that the plug welds were fractured on both ends.An nc and capa were opened to further investigate the protrusion of the threaded stud.Material analysis confirmed no manufacturing non-conformance.Further, there have been no adverse trends associated with stud length.No further investigation is needed at this time.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Surgeon was performing a direct anterior total hip.When he attempted to impact a size 52 trident ii shell after reaming to a 52, the cup would not stick in place, on fluoro it was showing that it bottomed to where he reamed however.He then decided to trial with a 54 window trial and it appeared to seat without further reaming but it didn't have "a great bite." he then decided to go with a 56 shell, but first put a 55 reamer in and he didn't even need to turn the reamer on as it appeared to sit in.He attempted to impact the 56 shell where it seemed to bottom out within a few mallet strikes of impaction, however with subsequent strikes with the mallet, the shell backed out a bit visualized on fluoro.We noticed after pulling the shell out and looking at fluro we noticed the cup inserter threads protruding significantly out the backside of the shell.Surgeon then decided to unthread the shell enough so the threads were no longer protruding and then proceeded to successfully impact the shell.The affected inserter was part number 2101-0200 lot 133114.It appeared to have 5 threads.We opened a second inserter (lot 133016) we had in house and that inserter had less threads (~3 lot 133114).Update 14/jun/2018: spoke with rep.There are no complaints or allegations against the 52mm shell.Hospital will not provide further information.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7674718
Report Number0002249697-2018-02102
Device Sequence Number1474788
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2101-0200
Device Lot Number133114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR